Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 105, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 5, 2011, 4:11 PM CST for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It took effect at Dec 9, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 5, 2011, 4:11 PM CST (22:11 UTC)
- In effect from
- Dec 9, 2011, 6:00 PM CST
- Expired
- Dec 8, 2011, 12:27 PM CST
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN
The river
Written for the forecast point Mississippi River at Osceola (OSGA4).
- Action stage
- 24 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 5, 3:18 PM CST, 53 minutes earlier.
Area forecast discussion, Dec 5, 3:18 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CST MON DEC 5 2011 .DISCUSSION... CURRENTLY...THE HEAVY RAIN EVENT WINDING DOWN ACROSS THE MIDSOUTH. RAINFALL TOTALS HAVE REACHED 4 TO 6 INCHES ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND MUCH OF WEST TENNESSEE. THIS HAS CAUSED SOME FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. SEVERAL RIVERS ACROSS THE AREA ARE EITHER FLOODING OR FORECAST TO FLOOD OVER THE NEXT COUPLE OF DAYS. THE COLD FRONT IS LOCATED FROM ABOUT NASHVILLE TO JACKSON MS AND CONTINUES TO MOVE SLOWLY TO THE SOUTHEAST. WEAK LOW PRESSURE NEAR MUSCLE SHOALS AL IS MOVING SLOWLY NORTHEAST ALONG THE FRONT. MEANWHILE A POTENT 500 MB SHORTWAVE IS MOVING ACROSS THE LOWER MISSISSIPPI VALLEY. THE FEATURE REPRESENTS THE BACK EDGE OF THE SIGNIFICANT RAIN. THIS FEATURE HAS BEEN MOVING INTO THE REGION A LITTLE FASTER THAN ANTICIPATED AND AS A RESULT THE RAIN IS QUICKLY TAPERING OFF FROM WEST TO EAST. RAINFALL AMOUNTS FOR THE REMAINDER OF THE EVENT WILL NOT BE VERY SIGNIFICANT AND SINCE NORTHEAST MISSISSIPPI HAS NOT HAD MUCH RAIN HAVE DECIDED TO GO AHEAD AND CANCEL THE FLOOD WATCH FOR THE ENTIRE AREA TONIGHT...RAIN WILL CONTINUE TO MOVE OUT DURING THE EVENING HOURS. STRONG CAA BEHIND THE FRONT COMBINED WITH LOTS OF LOW LEVEL MOISTURE WILL RESULT IN PATCHY LIGHT RAIN AND DRIZZLE EVEN AFTER THE MAIN AREA OF RAIN MOVES OUT OF THE AREA. TEMPS WILL GENERALLY BE IN THE 30S WITH A BRISK NORTH WIND. ADDED THE POSSIBILITY OF A PATCHY FREEZING DRIZZLE OVER PARTS OF NE ARKANSAS WHERE TEMPS COULD DIP TO 32F LATE TONIGHT. TUESDAY...STRONG LOW LEVEL CAA WILL CONTINUE AS COLD SURFACE HIGH PRESSURE TRIES TO BUILD IN. LOTS OF LOW LEVEL MOISTURE WILL REMAIN ACROSS THE AREA WITH PATCHY DRIZZLE OR LIGHT RAIN POSSIBLE. SKIES WILL REMAIN CLOUDY AND TEMPS WILL BE WELL BELOW NORMAL WITH HIGHS IN THE LOWER TO MID 40S. TUESDAY NIGHT AND WEDNESDAY...CLOUDY SKIES CONTINUE AS A 500 UPPER LOW SWINGS INTO THE REGION. THE 12Z MODELS ARE ALL IN GOOD AGREEMENT WITH THIS FEATURE. A LITTLE OVERRUNNING RAIN COULD WORK INTO NORTHEAST MISSISSIPPI TUESDAY NIGHT AHEAD OF THE UPPER LOW. LOWS WILL REMAIN IN THE 30S SINCE CLOUDS WILL BE WIDESPREAD. ON WEDNESDAY THE UPPER LOW WILL SWING THROUGH. ALL THE MODELS SHOW AT LEAST SOME LIGHT PRECIP WITH THIS FEATURE SO DECIDED TO ADD A SMALL POP TO THE FORECAST. THE BOUNDARY LAYER SHOULD BE WARM ENOUGH SO THAT MOST OF THE PRECIP WOULD BE LIQUID THOUGH SOME FLAKES COULD BE MIXED IN ESPECIALLY NORTH OF I-40. WHATEVER HAPPENS IT WILL BE A LIGHT QPF EVENT SO NO TROUBLES ARE ANTICIPATED. WEDNESDAY NIGHT THROUGH MONDAY...A COOL AND DRY PERIOD OF WEATHER IS EXPECTED. HIGH PRESSURE WILL BUILD OVER THE AREA THURSDAY AND BE REINFORCED WITH COLDER HIGH PRESSURE BY THE WEEKEND. TEMPS WILL BE WELL BELOW NORMAL WITH HIGHS GENERALLY IN THE 40S AND LOWS MAINLY IN THE 20S. SATURDAY WILL PROBABLY BE THE COLDEST DAY WITH UPPER 30S NORTH TO MID 40S SOUTH. SJM && .AVIATION... 18Z TAF CYCLE FRONT CONTINUES TO PROGRESS THROUGH THE AREA THIS AFTERNOON WHILE LINGERING POST-FRONTAL RAIN REMAINS. WIDESPREAD LIFR-IFR CIGS AND IFR VSBYS WILL ALSO PREVAIL THROUGH THE PERIOD AT ALL SITES. RA/+RA WILL DIMINISH GRADUALLY AND SHOULD TRANSITION TO -DZ AFTER 00Z AS DRIER AIR PUSHES IN. WINDS HAVE SHIFTED AROUND TO THE NORTH AT ALL SITES EXCEPT KTUP ATTM AND WILL CONTINUE TO BE BREEZY IN THE 8-12 KT RANGE OVERNIGHT WITH A TIGHT SURFACE PRESSURE GRADIENT. AS A RESULT...DO NOT EXPECT ANY WIDESPREAD FOG TOWARD THE EARLY MORNING HOURS. CCD && .PRELIMINARY POINT TEMPS/POPS... MEM 36 42 35 42 / 30 10 10 20 MKL 37 42 33 42 / 40 10 10 20 JBR 33 40 31 41 / 10 10 10 10 TUP 43 47 38 45 / 90 40 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 5, 3:32 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CST MON DEC 5 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-062345- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 332 PM CST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT DUE TO RECENT HEAVY RAINFALL SOME LOW LYING AREAS AND LOW WATER CROSSING MAY REMAIN FLOODED OVERNIGHT ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND WEST TENNESSEE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Local storm report, Dec 5, 10:59 AM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 AM CST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HEAVY RAIN UNION CITY 36.42N 89.05W
12/05/2011 M3.80 INCH OBION TN TRAINED SPOTTER
0445 AM HEAVY RAIN 1 NW MILAN 35.93N 88.77W
12/05/2011 M3.06 INCH GIBSON TN COCORAHS
0445 AM HEAVY RAIN DYERSBURG 36.04N 89.38W
12/05/2011 M4.53 INCH DYER TN AWOS
0445 AM HEAVY RAIN ATOKA 35.45N 89.77W
12/05/2011 M3.35 INCH TIPTON TN TRAINED SPOTTER
0600 AM HEAVY RAIN 5 NNE SOUTHAVEN 35.04N 89.98W
12/05/2011 M4.11 INCH SHELBY TN ASOS
MEMPHIS INTERNATIONAL AIRPORT.
0600 AM HEAVY RAIN 5 WSW JACKSON 35.61N 88.92W
12/05/2011 M2.00 INCH MADISON TN ASOS
JACKSON MCKELLAR-SIPES REGIONAL AIRPORT.
0600 AM HEAVY RAIN 2 N GERMANTOWN 35.12N 89.79W
12/05/2011 M4.09 INCH SHELBY TN OFFICIAL NWS OBS
LOCATED AT NWS MEMPHIS OFFICE.
0600 AM HEAVY RAIN MEDINA 35.80N 88.77W
12/05/2011 M2.52 INCH GIBSON TN TRAINED SPOTTER
0600 AM HEAVY RAIN 2 ENE JONESBORO 35.83N 90.65W
12/05/2011 M3.45 INCH CRAIGHEAD AR ASOS
JONESBORO MUNICIPAL AIRPORT.
0600 AM HEAVY RAIN 5 SSW MARION 35.14N 90.23W
12/05/2011 M4.68 INCH CRITTENDEN AR ASOS
WEST MEMPHIS AIRPORT.
0600 AM HEAVY RAIN 5 E BLYTHEVILLE 35.94N 89.83W
12/05/2011 M3.74 INCH MISSISSIPPI AR ASOS
BLYTHEVILLE MUNICIPAL AIRPORT.
0600 AM HEAVY RAIN 2 NE NEWBERN 36.14N 89.24W
12/05/2011 M4.38 INCH DYER TN EMERGENCY MNGR
0930 AM FLOOD 4 N OAKLAND 35.28N 89.51W
12/05/2011 FAYETTE TN EMERGENCY MNGR
BILL MEAD ROAD HAS BEEN WASHED OUT CUTTING OFF 55-60
HOMES.
0943 AM HEAVY RAIN BRIGHTON 35.48N 89.74W
12/05/2011 M5.00 INCH TIPTON TN TRAINED SPOTTER
24 HOUR TOTAL
0953 AM HEAVY RAIN BLYTHEVILLE 35.93N 89.92W
12/05/2011 M4.98 INCH MISSISSIPPI AR TRAINED SPOTTER
LAST 24 HOURS
&&
CCDLocal storm report, Dec 5, 3:46 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN ATOKA 35.45N 89.77W
12/05/2011 M4.97 INCH TIPTON TN TRAINED SPOTTER
STORM TOTAL SO FAR
0230 PM HEAVY RAIN 1 NE LAKELAND 35.25N 89.72W
12/05/2011 E4.90 INCH SHELBY TN TRAINED SPOTTER
SINCE 7 AM SUNDAY DECEMBER 3RD.
&&
RRHLocal storm report, Dec 5, 3:55 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 10 E BLYTHEVILLE 35.93N 89.75W
12/05/2011 E5.54 INCH MISSISSIPPI AR PUBLIC
STORM TOTAL OF 5.54 INCHES IN THE LAST 17 HOURS AT NUCOR
STEEL.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 9:38 AM CST | River Flood Warning | MEG | Tate, Tunica | 20 hr |
| Dec 4, 9:35 PM CST | Areal Flood Advisory | MEG | Lake, Obion | 10 hr |
| Dec 5, 3:15 AM CST | Areal Flood Advisory | MEG | Crockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 3 more | 12 hr |
| Dec 5, 7:33 AM CST | Areal Flood Advisory | MEG | Lake, Obion | 8 hr |
| Dec 5, 9:19 AM CST | Areal Flood Advisory | MEG | Dyer, Lauderdale, Shelby, Tipton | 6 hr |
| Dec 5, 9:37 AM CST | River Flood Warning | MEG | Dyer | 9 days |
| Dec 5, 9:37 AM CST | River Flood Warning | MEG | Fayette, Shelby | 20 hr |
| Dec 5, 2:13 PM CST | River Flood Warning | MEG | Madison | 20 hr |
| Dec 5, 4:11 PM CST | River Flood Warning | MEG | Dyer, Lauderdale | 68 hr |
| Dec 5, 4:19 PM CST | River Flood Advisory | MEG | Lake | 8 days |
| Dec 5, 5:18 PM CST | Areal Flood Warning | MEG | Decatur | 12 hr |
Nearby
River Flood Warnings in Tennessee, 2011River Flood Warnings in Arkansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.